Don’t forget to stay safe

If you are using heroin remember these steps to help you stay safe.

Drug supplies change, test first

  • What’s in your drugs can change frequently and your dealer doesn’t always know what’s in them or how powerful they can be.
  • Start with a small amount or inject slowly to test first

Try not to use alone

  • If possible, use with others and take it in turns to use. Using alone is much more risky as there is no one to look out for you if you overdose.

Look out for signs of overdose

An overdose won’t always look the same but some of the signs to look out for are:

  • Falling unconscious
  • Very light shallow breathing or no breathing
  • Loud raspy ‘snoring’ or gurgling
  • Blue or pale lips or fingertips

Call an ambulance

Naloxone – get it, carry it, use it

If someone overdoses act fast, don’t wait to see if they will recover – you could save their life:

  • Remember, call an ambulance immediately
  • Check the person is breathing
  • Put them in the recovery position: on their side with their head resting on their arm
  • Give them naloxone as soon as possible

Download this poster to hand out or put up in your service.

Posted by

Leave a Reply